Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 4, 2005, 3:33 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 4, 2005, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:02 PM CDT | HAIL 1.75 | 1 Nnw Welsh, LA | POWER OUT IN WELSH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 042032 SVRLCH LAC053-042130- /O.NEW.KLCH.SV.W.0095.050804T2033Z-050804T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 333 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA * UNTIL 430 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER JENNINGS...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... ROANOKE BY 345 PM CDT WELSH BY 400 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3019 9266 3028 9266 3033 9287 3017 9282 $$ 11
1 follow-up statement
000 WWUS54 KLCH 042059 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 359 PM CDT THU AUG 4 2005 LAC053-042130- /O.CON.KLCH.SV.W.0095.000000T0000Z-050804T2130Z/ JEFFERSON DAVIS LA- 359 PM CDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR JEFFERSON DAVIS PARISH... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELSH..MOVING WEST AT 15 MPH. LAT...LON 3019 9266 3028 9266 3033 9287 3017 9282 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:11 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 4, 3:11 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 311 PM CDT THU AUG 4 2005 .SYNOPSIS...CURRENT SFC ANALYSIS SHOWS HI PRES RIDGING ACROSS THE SERN CONUS FROM A CENTER OVER THE APPALACHIANS. MEANWHILE A WEAK LO SITS OFF THE MOUTH OF THE MS RIVER W/ WEAK TROFFING OVER THE CSTL WATERS. WATER VAPOR IMAGERY ALSO SHOWS THIS LO IN THE MID/UPR- LVLS...WHILE RIDGES OF HI PRES LINGER OVER THE CENTER OF THE COUNTRY AS WELL AS OVER THE CARIBBEAN/ERN GULF. WATER VAPOR ALSO SHOWS A SLUG OF DRY AIR BETWEEN THE CNTL CONUS RIDGE/GULF RIDGE SINKING S ACROSS NRN/CNTL LA. SCT CONVECTION HAS BEGUN TO DEVELOP ON THE PERIPHERY OF THIS DRY AIR FROM THE LWR ATCHAFALAYA BASIN UP THRU W-CNTL LA THEN NWRN LA/NERN TX. && .DISCUSSION...EARLY MRNG DISCUSSION SUMMED THE SITUATION UP PERFECTLY (SAME STORY...DIFFERENT DAY). STILL SOME UNCERTAINTY ABOUT THE POPS FOR THIS EVE. WATER VAPOR IMAGERY SHOWS DRIER AIR GRADUALLY SINKING S FURTHER INTO THE CWA WHICH IS SUPPORTED TO SOME DEGREE BY BOTH THE NAM/GFS. BUT ITS HARD TO IGNORE ALL THE ONGOING CONVECTION ALONG THE EDGE OF THE MOISTER AIRMASS IN PLACE...WHICH DOESNT SHOW MUCH SWD MIGRATION ATTM. HAVE OPTED TO GO CHC POPS THIS EVE ALL ZONES AND WILL TREND DOWN LATER IF I SEE CONVECTION COMING TO AN END ACROSS ANY OF MY NRN ZONES. THEREAFTER...SFC/UPR LO CONTINUES TO MEANDER OFF TO OUR E W/ RIDGING STILL TO ITS N AND S. WEAK FLOW THRU MOST OF THE ATMOSPHERE WILL ALLOW FOR DAILY SEABREEZE ACTIVITY AS WELL. ALTHOUGH HIGHER THAN NORM PW AIR IS PROGGED ACROSS THE ENTIRE AREA...SLIGHTLY BETTER MOISTURE LINGERS OVER THE SERN ZONES. WILL HOLD ONTO SLIGHTLY HIGHER POPS THERE ALTHOUGH WILL BE GOING CHC POPS ALL ZONES. BY LATE IN THE WEEKEND...SYSTEM BEGINS TO WEAKEN AND LIFT OUT. HOWEVER A SUMMERLIKE AIRMASS IS PROGGED TO CONTINUE OVER THE AREA W/ AFTN/EVE RW/TRW EXPECTED AS A RESULT OF A SEA BREEZE & LEFTOVER BOUNDAIRES. SO CLIMO POPS HAVE BEEN RETAINED FOR THE REMAINDER OF THE FORECAST. && .MARINE...NO REAL CHANGES HERE EITHER W/ MAINLY LGT VARIABLE FLOW & SCT RW/TRW EXPECTED. && .AVIATION...MVFR CONDITIONS LIKELY ALL TERMINALS TOWARD SUNRISE W/ SLIGHT VSBY RESTRICTIONS. OTHERWISE VFR EXCEPT NEAR CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 93 76 93 / 30 50 30 30 KBPT 75 93 76 94 / 30 40 30 30 KAEX 73 94 73 95 / 20 40 30 30 KLFT 74 91 74 92 / 30 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
Hazardous weather outlook, Aug 4, 6:07 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 607 AM CDT THU AUG 4 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-051115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 607 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:31 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.